Back to Ask the Diabetes Team Ask the Diabetes Team

From Atlanta, Georgia, USA:

I am 41 and have had type 1 diabetes since age 10. I am now in good control, with A1cs from 5.9 to 6.7 over the last 12 years. I have had eye complications due to becoming pregnant while out of control. I got in immediate control and both factors caused eye problems. I have had laser surgery on both eyes, vitrectomy in both eyes and a detached retina in one eye. My eyes are now stable and have been for more than seven years, according to my retinal surgeon whom I see regularly.

I have had shoulder problems (extreme bursitis and a slightly torn rotator cuff) since the birth of my son. I don't know how those are related, but whenever I hold a baby for long periods of time, my shoulders hurt and it is very painful. I can only think it is the stretching apart of my shoulder joints which causes this. I have been training (running, weight training, boot camp style training) for a while and sometimes my shoulders hurt so much I have a hard time sleeping. The MRI showed extreme bursitis (in addition to the slight tear) and I was recently told that a product called GHR1000 might help. It is a Growth Hormone Releaser. I also saw on your site that Human Growth Hormone might be dangerous for diabetics, especially for the eyes. Do you have any suggestions for me about this? This product doesn't seem to be Human Growth Hormone, but I was concerned because it is in the same "family."


I am not familiar with the product. It makes me think that it is not approved by the FDA and may be marketed as a supplement. You are correct when you become leery about anything related to growth hormone. Growth hormone should not be given without proven growth hormone deficiency or one of the other approved indications. Without knowing why you have pain, I am not sure if the diabetes is really associated with it. The tear, of course, can cause pain. Also, we see a lot of patients who have frozen shoulders and it has been suggested that joints can be affected by diabetes, in terms of decreasing mobility. I would discuss the cause of your pain more with your physician. If you have not sought an orthopedist with specialty in the shoulder, that may be another step.


Original posting 31 Mar 2008
Posted to Other Medications and Aches and Pains


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.